MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULA THREADED DISP 8.5 X 72MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANNULA THREADED DISP 8.5 X 72MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72200903
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure ,the cannula threaded green plastic was breaking off into the patients.It is unknown if there was surgical delay or if there was a back up device available.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 b5, d4, h4 and h6: description, lot number, mfg and exp dates and impact codes updated.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy procedure, the cannula threaded green plastic was breaking off into the patient.The broken pieces were removed with suction and grasper.The procedure was completed with a smith and nephew back up device and a surgical delay of less than 30 minutes.No further complications were reported.

Brand Name
CANNULA THREADED DISP 8.5 X 72MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21494314
Report Number1219602-2025-00466
Device Sequence Number20941464
Product Code NBH
UDI-Device Identifier03596010595119
UDI-Public3596010595119
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200903
Device Lot Number903240411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown